Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 249, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 7, 2015, 9:25 PM CDT for Trego County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 9:25 PM CDT (02:25 UTC)
- Expired
- Aug 7, 2015, 10:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Trego County, KS
The radar
The Dodge City radar (KDDC), 138 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4039 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 20.7
The text
As transmitted, in the capitals the NWS used until 2016.
315
WUUS53 KDDC 080225
SVRDDC
KSC195-080330-
/O.NEW.KDDC.SV.W.0249.150808T0225Z-150808T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
925 PM CDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TREGO COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 924 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF QUINTER TO 2 MILES SOUTH OF COLLYER
TO 12 MILES SOUTHWEST OF VODA...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WAKEENEY...OGALLAH...COLLYER...RIGA AND VODA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.
&&
LAT...LON 3894 9961 3886 10015 3913 10015 3913 9961
TIME...MOT...LOC 0224Z 248DEG 37KT 3916 10022 3901 10013 3889 10012
HAIL...<.75IN
WIND...70MPH
$$
AJOHNSON2 follow-up statements
379 WWUS53 KDDC 080251 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 951 PM CDT FRI AUG 7 2015 KSC195-080330- /O.CON.KDDC.SV.W.0249.000000T0000Z-150808T0330Z/ TREGO KS- 951 PM CDT FRI AUG 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR NORTHERN TREGO COUNTY... AT 951 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF SAINT PETER TO 2 MILES NORTH OF WAKEENEY TO 4 MILES NORTH OF TREGO CENTER...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... WAKEENEY...OGALLAH...COLLYER...RIGA AND VODA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DODGE CITY. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3894 9961 3886 10015 3913 10015 3913 9961 TIME...MOT...LOC 0251Z 257DEG 32KT 3922 9997 3907 9988 3895 9987 HAIL...0.75IN WIND...60MPH $$ AJOHNSON
863
WWUS53 KDDC 080321
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1021 PM CDT FRI AUG 7 2015
KSC195-080331-
/O.EXP.KDDC.SV.W.0249.000000T0000Z-150808T0330Z/
TREGO KS-
1021 PM CDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TREGO COUNTY WILL
EXPIRE AT 1030 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3894 9961 3886 10015 3913 10015 3913 9961
TIME...MOT...LOC 0319Z 248DEG 37KT 3922 9997 3907 9988 3895 9987
$$
AJOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:05 PM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Aug 7, 3:05 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 305 PM CDT FRI AUG 7 2015 ...UPDATE TO LONG TERM... .SHORT TERM...(THIS EVENING THROUGH Saturday) ISSUED AT 100 PM CDT FRI AUG 7 2015 There is a slight chance for thunderstorms tonight into early Saturday as short range models indicate an upper level shortwave trough across the Great Basin turning eastward through the Central Rockies this evening and ejecting out into the high plains of northeast Colorado and western Nebraska overnight. Although more favorable upper level dynamics will remain off to our north in the form of a +70kt jet streaming eastward across Nebraska, enough may exist across northern portions of Kansas to support a southward component to possible thunderstorm development, particularly in the vicinity of a warm front that is projected to lift slowly north across western Kansas today, reaching near the Nebraska border by late this afternoon. As a result, the best shot for thunderstorms will be across west central and potentially central Kansas, to include the I-70 corridor. Based on NAM/GFS model soundings, the potential for severe storms will be heightened with SBCAPE values in excess of 3000 J/KG and extremely favorable vertical shear profiles. Large hail, damaging winds, and an isolated tornado or two will be possible with the strongest storms. .LONG TERM...(Saturday NIGHT THROUGH Friday) ISSUED AT 302 PM CDT FRI AUG 7 2015 Medium range models indicate a series of H5 vort maxima continuing to cycle through the westerlies aloft across Nebraska and northern Kansas during the remainder of the weekend creating additional thunderstorm chances across portions of western Kansas. A weak frontal boundary is projected to push slowly south across western Kansas late Saturday night into Sunday providing the focus thunderstorm development, particularly with ample moisture pooled ahead of the approaching boundary. Although the better dynamics aloft will remain to our north across Nebraska, steep low/mid level lapse rates and increased instability will create reasonable storm chances Saturday night and again Sunday. Significant rainfall may be possible with the strongest storms with NAM/GFS model soundings showing PW values reaching in excess of 1.5 inches. Localized flooding could be an issue. The focus for any precip chances is expected to shift south and west closer to the Oklahoma and Colorado borders respectively as the cold front pushes further south into the Oklahoma panhandle before stalling out, creating an east to southeasterly upslope flow across western Kansas. Seasonal temperatures can be expected across western Kansas Sunday as a weak cold front pushes slowly southward across the region. Look for highs generally up into the 90s(F) across west central and southwest Kansas to near 100F in south central Kansas near the Oklahoma border Sunday afternoon. Slightly lower temperatures are likely Monday as the aforementioned cold front pushes further south into the Oklahoma panhandle. Highs may only reach the mid to upper 80s(F) Monday afternoon. A gradual warming trend will ensue Tuesday as the stalled frontal boundary begins to lift back to the north across western Kansas. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Saturday AFTERNOON) ISSUED AT 1207 PM CDT FRI AUG 7 2015 VFR conditions will prevail at all TAF sites through early Saturday morning. Southeasterly winds of around 15 to 25kt will persist this afternoon as a surface low becomes more organized across southeast Colorado. Winds are then expected to turn more southerly tonight whild subsiding somewhat as the surface low begins lifting northeast across southwest and west central Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 100 73 94 / 10 10 20 40 GCK 70 98 69 91 / 20 20 30 40 EHA 70 97 69 91 / 10 20 30 30 LBL 72 100 73 94 / 10 10 10 40 HYS 71 97 70 90 / 30 10 30 40 P28 75 102 75 98 / 10 0 10 40 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY until 8 PM CDT this evening for KSZ089-090. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Aug 7, 3:30 AM CDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 330 AM CDT FRI AUG 7 2015 KSZ030-031-043>046-061>066-074>081-084>090-081200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 330 AM CDT FRI AUG 7 2015 /230 AM MDT FRI AUG 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE WILL APPROACH WESTERN KANSAS TODAY, ALONG WITH A WARM FRONT. THERE IS A SMALL CHANCE OF THUNDERSTORMS THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON AND EVENING. IF AN ISOLATED STORM DOES DEVELOP LATE THIS AFTERNOON, IT COULD CONTAIN HAIL AS LARGE AS GOLF BALLS AND WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY THROUGH MONDAY. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC JF
In the hours before
Special weather statement, Aug 7, 6:01 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 501 PM MDT FRI AUG 7 2015 KSZ061-080000- HAMILTON KS- 501 PM MDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 600 PM MDT... AT 500 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY NEAR HOLLY...OR 7 MILES WEST OF COOLIDGE...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SYRACUSE AND COOLIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DODGE CITY. && LAT...LON 3826 10204 3826 10158 3789 10156 3791 10204 TIME...MOT...LOC 2300Z 243DEG 45KT 3808 10214 UMSCHEID
Special weather statement, Aug 7, 7:30 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 730 PM CDT FRI AUG 7 2015 KSZ043-080115- SCOTT KS- 730 PM CDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY UNTIL 815 PM CDT... AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF MARIENTHAL...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTT STATE LAKE AND MODOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3870 10069 3857 10069 3842 10113 3870 10113 TIME...MOT...LOC 0030Z 242DEG 36KT 3855 10120 AJOHNSON
Special weather statement, Aug 7, 9:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
916 PM CDT FRI AUG 7 2015
KSZ030-080300-
TREGO KS-
916 PM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY UNTIL 1000 PM CDT...
AT 915 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF PARK
TO 8 MILES SOUTH OF QUINTER TO 4 MILES SOUTHEAST OF PENDENNIS...AND
MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAKEENEY...OGALLAH...COLLYER...RIGA...VODA...TREGO CENTER AND CEDAR
BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3906 9960 3871 9961 3870 10015 3913 10015
3913 9962
TIME...MOT...LOC 0215Z 257DEG 27KT 3913 10030 3894 10024 3860 10026
AJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:30 PM CDT | Special Weather Statement | DDC | Scott | 45 min |
| Aug 7, 9:16 PM CDT | Special Weather Statement | DDC | Trego | 44 min |
| Aug 7, 10:01 PM CDT | Special Weather Statement | DDC | Trego | 44 min |
| Aug 7, 10:25 PM CDT | Special Weather Statement | DDC | Trego | 65 min |
| Aug 8, 5:04 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Pawnee, Rush | 25 min |
| Aug 8, 5:09 PM CDT | Special Weather Statement | DDC | Finney | 51 min |
| Aug 8, 5:17 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 13 min |
| Aug 8, 5:21 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 16 min |
| Aug 8, 5:33 PM CDT | Special Weather Statement | DDC | Finney | 27 min |
| Aug 8, 5:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 40 min |
| Aug 8, 6:32 PM CDT | Areal Flood Advisory | DDC | Grant, Hamilton, Kearny, Stanton | 3 hr |
| Aug 8, 6:40 PM CDT | Special Weather Statement | DDC | Kearny | 50 min |
| Aug 8, 6:46 PM CDT | Special Weather Statement | DDC | Kearny | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.